April  2019, 15(2): 517-535. doi: 10.3934/jimo.2018055

Optimal threshold strategies with capital injections in a spectrally negative Lévy risk model

1. 

College of Economics and Business Administration, Chongqing University, Chongqing 400030, China

2. 

Department of Mathematics, Wayne State University, MI, USA, 48202

* Corresponding author: Manman Li

Received  August 2017 Revised  October 2017 Published  April 2019 Early access  April 2018

Fund Project: The research of M. Li was supported in part by MOE Project of Humanities and Social Sciences on the west and the border area (No.14XJC910001) and the Fundamental Research Funds for the Central Universities (No.106112016CDJXY100002). The research of G. Yin was supported in part by the National Science Foundation under DMS-1207667.

This paper focuses on optimal threshold strategies for a spectrally negative Lévy (SNL) risk process with capital injections and proportional transaction costs. Restricted to solvency constraint, our model requires the shareholders of dividends prevent ruin by injecting capitals. Value function of the firm is assumed to be an expected discounted total [dividends less discounted capital injection]. Under such a setup, we derive certain key identities in connection with value function of the firm of a maximum dividend rate. Under restricted dividend rates and capital injection, we give analytical description of the maximum value function of the firm and the optimal threshold strategy explicitly.

Citation: Manman Li, George Yin. Optimal threshold strategies with capital injections in a spectrally negative Lévy risk model. Journal of Industrial and Management Optimization, 2019, 15 (2) : 517-535. doi: 10.3934/jimo.2018055
References:
[1]

H. AlbrecherJ. Hartinger and S. Thonhauser, On exact solutions for dividend strategies of threshold and linear barrier type in a Sparre Andersen model, ASTIN Bull., 37 (2007), 203-233.  doi: 10.1017/S0515036100014847.

[2]

S. Asmussen, Applied Probability and Queues, World Scientific, 2003,

[3]

S. Asmussen and M. Taksar, Controlled diffusion models for optimal dividend pay-out, Insurance Math. Econom., 20 (1997), 1-15.  doi: 10.1016/S0167-6687(96)00017-0.

[4]

B. AvanziJ. Shen and B. Wong, Optimal dividends and capital injections in the dual model with diffusion, ASTIN Bull., 41 (2011), 611-644. 

[5]

F. AvramZ. Palmowski and M. R. Pistorius, On the optimal dividend problem for a SNLP, Ann. Appl. Prob., 17 (2007), 156-180.  doi: 10.1214/105051606000000709.

[6]

J. Bertoin, Lévy Processes, Cambridge University Press, 1996.

[7]

T. ChanA. E. Kyprianou and M. Savov, Smoothness of scale functions for spectrally negative Lévy processes, Probab. Theory Relat. Fields, 150 (2011), 691-708.  doi: 10.1007/s00440-010-0289-4.

[8]

H. S. DaiZ. M. Liu and N. Luan, Optimal dividend strategies in a dual model with capital injections, Math. Meth. Oper. Res., 72 (2010), 129-143.  doi: 10.1007/s00186-010-0312-7.

[9]

H. Gerber and E. Shiu, On optimal dividend strategies in the compound poisson model, North American Actuarial J., 10 (2006), 76-93.  doi: 10.1080/10920277.2006.10596249.

[10]

H. Gerber and E. Shiu, On optimal dividends: from reflection to refraction, J.Comput. Appl. Math., 186 (2006), 4-22.  doi: 10.1016/j.cam.2005.03.062.

[11]

J. M. Harrison and A. J. Taylor, Optimal control of a Brownian storage system, Stoch. Process. Appl., 6 (1978), 179-194. 

[12]

M. Jeanblanc-Picqué and A. N. Shiryaev, Optimization of the flow of dividends, Russian Math. Surveys, 50 (1995), 257-277. 

[13]

N. Kulenko and H. Schmidli, Optimal dividend strategies in a Cramer-Lundberg model with capital injections, Insurance Math. Econom., 43 (2008), 270-278.  doi: 10.1016/j.insmatheco.2008.05.013.

[14]

A. E. Kyprianou and R. L. Loeffen, Refracted Lévy processes, Annales de l'Instut Henri Poincaré, 46 (2010), 24-44.  doi: 10.1214/08-AIHP307.

[15]

A. E. KyprianouV. Rivero and R. Song, Convexity and smoothness of scale functions and de Finetti's control problem, J. Th. Probab., 23 (2010), 547-564.  doi: 10.1007/s10959-009-0220-z.

[16]

A. E. Kyprianou and F. Hubalek, Old, new examples of scale functions for spectrally negative Lévy processes, Seminar on Stochastic Analysis, Random Fields and Applications VI Progress in Probability, 63 (2011), 119-145. 

[17]

A. E. KyprianouR. Loeffen and J. Perez, Optimal control with absolutely continuous strategies for spectrally negative Lévy prcoesses, J. Appl. Probab., 49 (2012), 150-166.  doi: 10.1239/jap/1331216839.

[18]

A. E. Kyprianou, Fluctuations of Lévy Processes with Applications, 2nd ed. Springer, 2014.

[19]

A. Lambert, Completely asymmetric Lévy processes confined in a finite interval, Ann. Inst. H. Poincaré Probab. Statist., 36 (2000), 251-274.  doi: 10.1016/S0246-0203(00)00126-6.

[20]

M. Li and G. Yin, Optimal threshold strategies with capital injections in a spectrally negative Lévy risk model, preprint, 2014.

[21]

X. S. Lin and K. P. Pavlova, The compound Poisson risk midel with a threhsold dividend strategy, Insurance Math. Econom., 38 (2006), 57-80.  doi: 10.1016/j.insmatheco.2005.08.001.

[22]

R. L. Loeffen, On optimality of the barrier strategy in de Finetti's dividend problem for spectrally negative Lévy processes, Ann. Appl. Probab., 18 (2008), 1669-1680.  doi: 10.1214/07-AAP504.

[23]

R. L. Loeffen, An optimal dividends problem with a terminal value for spectrally negative Lévy processes with a completely monotone jump density, J. Appl. Probab., 46 (2009), 85-98.  doi: 10.1239/jap/1238592118.

[24]

R. L. LoeffenJ. F. Renaud and X. W. Zhou, Occupation times of intervals until first passage times for spectrally negative Lévy processes, Stoch. Proc. Appl., 124 (2014), 1408-1435.  doi: 10.1016/j.spa.2013.11.005.

[25]

A. Løkka and M. Zervos, Optimal dividend and issuance of equity policies in the presence of proportional costs, Insurance Math. Econom., 42 (2008), 954-961.  doi: 10.1016/j.insmatheco.2007.10.013.

[26]

A. C. Y. Ng, On a dual model with a dividend threshold, Insurance Math. Econom., 44 (2009), 315-324.  doi: 10.1016/j.insmatheco.2008.11.011.

[27]

M. R. Pistorius, On doubly reflected completely asymmetric Lévy processes, Stoch. Proc. Appl., 107 (2003), 131-143.  doi: 10.1016/S0304-4149(03)00049-8.

[28]

M. R. Pistorius, On exit and ergodicity of the completely asymmetric Lévy process reflected at its infimum, J. Th. Probab., 17 (2004), 183-220.  doi: 10.1023/B:JOTP.0000020481.14371.37.

[29]

J. L. Pérez and K. Yamazakic, On the refracted-reflected spectrally negative Lévy processes, Stochastic Process. Appl., 128 (2018), 306-331.  doi: 10.1016/j.spa.2017.03.024.

[30]

K. Sato, Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, 1999.

[31]

S. E. ShreveJ. P. Lehoczky and D. P. Gaver, Optimal consumption for general diffusions with absorbing and refelecting barriers, SIAM J. Control Optim., 22 (1984), 55-75.  doi: 10.1137/0322005.

[32]

D. J. YaoH. L. Yang and R. M. Wang, Optimal risk and dividend control problem with fixed costs and salvage value: Variance premium principle, Economic Modelling, 37 (2014), 53-64.  doi: 10.1016/j.econmod.2013.10.026.

[33]

C.C. Yin and K.C. Yuen, Optimality of the threshold dividend strategy for the compound Poisson model, Statistics and Probability Letters, 81 (2011), 1841-1846.  doi: 10.1016/j.spl.2011.07.022.

[34]

M. Zhou and K. C. Yuen, Optimal reinsurance and dividend for a diffusion model with capital injection: Variance premium principle, Economic Modelling, 29 (2012), 198-207.  doi: 10.1016/j.econmod.2011.09.007.

[35]

J. X. Zhu and H. L. Yang, Optimal financing and dividend distribution in a general diffusion model with regime switching, Advances in Applied Probability, 48 (2016), 406-422.  doi: 10.1017/apr.2016.7.

show all references

References:
[1]

H. AlbrecherJ. Hartinger and S. Thonhauser, On exact solutions for dividend strategies of threshold and linear barrier type in a Sparre Andersen model, ASTIN Bull., 37 (2007), 203-233.  doi: 10.1017/S0515036100014847.

[2]

S. Asmussen, Applied Probability and Queues, World Scientific, 2003,

[3]

S. Asmussen and M. Taksar, Controlled diffusion models for optimal dividend pay-out, Insurance Math. Econom., 20 (1997), 1-15.  doi: 10.1016/S0167-6687(96)00017-0.

[4]

B. AvanziJ. Shen and B. Wong, Optimal dividends and capital injections in the dual model with diffusion, ASTIN Bull., 41 (2011), 611-644. 

[5]

F. AvramZ. Palmowski and M. R. Pistorius, On the optimal dividend problem for a SNLP, Ann. Appl. Prob., 17 (2007), 156-180.  doi: 10.1214/105051606000000709.

[6]

J. Bertoin, Lévy Processes, Cambridge University Press, 1996.

[7]

T. ChanA. E. Kyprianou and M. Savov, Smoothness of scale functions for spectrally negative Lévy processes, Probab. Theory Relat. Fields, 150 (2011), 691-708.  doi: 10.1007/s00440-010-0289-4.

[8]

H. S. DaiZ. M. Liu and N. Luan, Optimal dividend strategies in a dual model with capital injections, Math. Meth. Oper. Res., 72 (2010), 129-143.  doi: 10.1007/s00186-010-0312-7.

[9]

H. Gerber and E. Shiu, On optimal dividend strategies in the compound poisson model, North American Actuarial J., 10 (2006), 76-93.  doi: 10.1080/10920277.2006.10596249.

[10]

H. Gerber and E. Shiu, On optimal dividends: from reflection to refraction, J.Comput. Appl. Math., 186 (2006), 4-22.  doi: 10.1016/j.cam.2005.03.062.

[11]

J. M. Harrison and A. J. Taylor, Optimal control of a Brownian storage system, Stoch. Process. Appl., 6 (1978), 179-194. 

[12]

M. Jeanblanc-Picqué and A. N. Shiryaev, Optimization of the flow of dividends, Russian Math. Surveys, 50 (1995), 257-277. 

[13]

N. Kulenko and H. Schmidli, Optimal dividend strategies in a Cramer-Lundberg model with capital injections, Insurance Math. Econom., 43 (2008), 270-278.  doi: 10.1016/j.insmatheco.2008.05.013.

[14]

A. E. Kyprianou and R. L. Loeffen, Refracted Lévy processes, Annales de l'Instut Henri Poincaré, 46 (2010), 24-44.  doi: 10.1214/08-AIHP307.

[15]

A. E. KyprianouV. Rivero and R. Song, Convexity and smoothness of scale functions and de Finetti's control problem, J. Th. Probab., 23 (2010), 547-564.  doi: 10.1007/s10959-009-0220-z.

[16]

A. E. Kyprianou and F. Hubalek, Old, new examples of scale functions for spectrally negative Lévy processes, Seminar on Stochastic Analysis, Random Fields and Applications VI Progress in Probability, 63 (2011), 119-145. 

[17]

A. E. KyprianouR. Loeffen and J. Perez, Optimal control with absolutely continuous strategies for spectrally negative Lévy prcoesses, J. Appl. Probab., 49 (2012), 150-166.  doi: 10.1239/jap/1331216839.

[18]

A. E. Kyprianou, Fluctuations of Lévy Processes with Applications, 2nd ed. Springer, 2014.

[19]

A. Lambert, Completely asymmetric Lévy processes confined in a finite interval, Ann. Inst. H. Poincaré Probab. Statist., 36 (2000), 251-274.  doi: 10.1016/S0246-0203(00)00126-6.

[20]

M. Li and G. Yin, Optimal threshold strategies with capital injections in a spectrally negative Lévy risk model, preprint, 2014.

[21]

X. S. Lin and K. P. Pavlova, The compound Poisson risk midel with a threhsold dividend strategy, Insurance Math. Econom., 38 (2006), 57-80.  doi: 10.1016/j.insmatheco.2005.08.001.

[22]

R. L. Loeffen, On optimality of the barrier strategy in de Finetti's dividend problem for spectrally negative Lévy processes, Ann. Appl. Probab., 18 (2008), 1669-1680.  doi: 10.1214/07-AAP504.

[23]

R. L. Loeffen, An optimal dividends problem with a terminal value for spectrally negative Lévy processes with a completely monotone jump density, J. Appl. Probab., 46 (2009), 85-98.  doi: 10.1239/jap/1238592118.

[24]

R. L. LoeffenJ. F. Renaud and X. W. Zhou, Occupation times of intervals until first passage times for spectrally negative Lévy processes, Stoch. Proc. Appl., 124 (2014), 1408-1435.  doi: 10.1016/j.spa.2013.11.005.

[25]

A. Løkka and M. Zervos, Optimal dividend and issuance of equity policies in the presence of proportional costs, Insurance Math. Econom., 42 (2008), 954-961.  doi: 10.1016/j.insmatheco.2007.10.013.

[26]

A. C. Y. Ng, On a dual model with a dividend threshold, Insurance Math. Econom., 44 (2009), 315-324.  doi: 10.1016/j.insmatheco.2008.11.011.

[27]

M. R. Pistorius, On doubly reflected completely asymmetric Lévy processes, Stoch. Proc. Appl., 107 (2003), 131-143.  doi: 10.1016/S0304-4149(03)00049-8.

[28]

M. R. Pistorius, On exit and ergodicity of the completely asymmetric Lévy process reflected at its infimum, J. Th. Probab., 17 (2004), 183-220.  doi: 10.1023/B:JOTP.0000020481.14371.37.

[29]

J. L. Pérez and K. Yamazakic, On the refracted-reflected spectrally negative Lévy processes, Stochastic Process. Appl., 128 (2018), 306-331.  doi: 10.1016/j.spa.2017.03.024.

[30]

K. Sato, Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, 1999.

[31]

S. E. ShreveJ. P. Lehoczky and D. P. Gaver, Optimal consumption for general diffusions with absorbing and refelecting barriers, SIAM J. Control Optim., 22 (1984), 55-75.  doi: 10.1137/0322005.

[32]

D. J. YaoH. L. Yang and R. M. Wang, Optimal risk and dividend control problem with fixed costs and salvage value: Variance premium principle, Economic Modelling, 37 (2014), 53-64.  doi: 10.1016/j.econmod.2013.10.026.

[33]

C.C. Yin and K.C. Yuen, Optimality of the threshold dividend strategy for the compound Poisson model, Statistics and Probability Letters, 81 (2011), 1841-1846.  doi: 10.1016/j.spl.2011.07.022.

[34]

M. Zhou and K. C. Yuen, Optimal reinsurance and dividend for a diffusion model with capital injection: Variance premium principle, Economic Modelling, 29 (2012), 198-207.  doi: 10.1016/j.econmod.2011.09.007.

[35]

J. X. Zhu and H. L. Yang, Optimal financing and dividend distribution in a general diffusion model with regime switching, Advances in Applied Probability, 48 (2016), 406-422.  doi: 10.1017/apr.2016.7.

Figure 1.  The modified Lévy risk process
[1]

Yongxia Zhao, Rongming Wang, Chuancun Yin. Optimal dividends and capital injections for a spectrally positive Lévy process. Journal of Industrial and Management Optimization, 2017, 13 (1) : 1-21. doi: 10.3934/jimo.2016001

[2]

Wenyuan Wang, Ran Xu. General drawdown based dividend control with fixed transaction costs for spectrally negative Lévy risk processes. Journal of Industrial and Management Optimization, 2022, 18 (2) : 795-823. doi: 10.3934/jimo.2020179

[3]

Dingjun Yao, Rongming Wang, Lin Xu. Optimal dividend and capital injection strategy with fixed costs and restricted dividend rate for a dual model. Journal of Industrial and Management Optimization, 2014, 10 (4) : 1235-1259. doi: 10.3934/jimo.2014.10.1235

[4]

Gongpin Cheng, Rongming Wang, Dingjun Yao. Optimal dividend and capital injection strategy with excess-of-loss reinsurance and transaction costs. Journal of Industrial and Management Optimization, 2018, 14 (1) : 371-395. doi: 10.3934/jimo.2017051

[5]

Yong-Kum Cho. On the Boltzmann equation with the symmetric stable Lévy process. Kinetic and Related Models, 2015, 8 (1) : 53-77. doi: 10.3934/krm.2015.8.53

[6]

Wei Zhong, Yongxia Zhao, Ping Chen. Equilibrium periodic dividend strategies with non-exponential discounting for spectrally positive Lévy processes. Journal of Industrial and Management Optimization, 2021, 17 (5) : 2639-2667. doi: 10.3934/jimo.2020087

[7]

Hongjun Gao, Fei Liang. On the stochastic beam equation driven by a Non-Gaussian Lévy process. Discrete and Continuous Dynamical Systems - B, 2014, 19 (4) : 1027-1045. doi: 10.3934/dcdsb.2014.19.1027

[8]

Zhenguo Bai, Yicang Zhou. Threshold dynamics of a bacillary dysentery model with seasonal fluctuation. Discrete and Continuous Dynamical Systems - B, 2011, 15 (1) : 1-14. doi: 10.3934/dcdsb.2011.15.1

[9]

Meiqiao Ai, Zhimin Zhang, Wenguang Yu. Valuing equity-linked death benefits with a threshold expense structure under a regime-switching Lévy model. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022007

[10]

Guangjun Shen, Xueying Wu, Xiuwei Yin. Stabilization of stochastic differential equations driven by G-Lévy process with discrete-time feedback control. Discrete and Continuous Dynamical Systems - B, 2021, 26 (2) : 755-774. doi: 10.3934/dcdsb.2020133

[11]

Karel Kadlec, Bohdan Maslowski. Ergodic boundary and point control for linear stochastic PDEs driven by a cylindrical Lévy process. Discrete and Continuous Dynamical Systems - B, 2020, 25 (10) : 4039-4055. doi: 10.3934/dcdsb.2020137

[12]

Wen Chen, Song Wang. A finite difference method for pricing European and American options under a geometric Lévy process. Journal of Industrial and Management Optimization, 2015, 11 (1) : 241-264. doi: 10.3934/jimo.2015.11.241

[13]

Hamza Ruzayqat, Ajay Jasra. Unbiased parameter inference for a class of partially observed Lévy-process models. Foundations of Data Science, 2022, 4 (2) : 299-322. doi: 10.3934/fods.2022008

[14]

Jiangyan Peng, Dingcheng Wang. Asymptotics for ruin probabilities of a non-standard renewal risk model with dependence structures and exponential Lévy process investment returns. Journal of Industrial and Management Optimization, 2017, 13 (1) : 155-185. doi: 10.3934/jimo.2016010

[15]

Badr-eddine Berrhazi, Mohamed El Fatini, Tomás Caraballo, Roger Pettersson. A stochastic SIRI epidemic model with Lévy noise. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2415-2431. doi: 10.3934/dcdsb.2018057

[16]

Mingxia Li, Kebing Chen, Shengbin Wang. Retail outsourcing strategy in Cournot & Bertrand retail competitions with economies of scale. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021194

[17]

Steve Drekic, Jae-Kyung Woo, Ran Xu. A threshold-based risk process with a waiting period to pay dividends. Journal of Industrial and Management Optimization, 2018, 14 (3) : 1179-1201. doi: 10.3934/jimo.2018005

[18]

Kai Kang, Taotao Lu, Jing Zhang. Financing strategy selection and coordination considering risk aversion in a capital-constrained supply chain. Journal of Industrial and Management Optimization, 2022, 18 (3) : 1737-1768. doi: 10.3934/jimo.2021042

[19]

Fabio Cipriani, Gabriele Grillo. On the $l^p$ -agmon's theory. Conference Publications, 1998, 1998 (Special) : 167-176. doi: 10.3934/proc.1998.1998.167

[20]

Adam Andersson, Felix Lindner. Malliavin regularity and weak approximation of semilinear SPDEs with Lévy noise. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4271-4294. doi: 10.3934/dcdsb.2019081

2020 Impact Factor: 1.801

Metrics

  • PDF downloads (379)
  • HTML views (1241)
  • Cited by (1)

Other articles
by authors

[Back to Top]